Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleFinite Gröbner bases in infinite dimensional polynomial rings and applications
Author(s) Christopher Hillar, Seth Sullivant
TypeArticle in Journal
AbstractWe introduce the theory of monoidal Gröbner bases, a concept which generalizes the familiar notion in a polynomial ring and allows for a description of Gröbner bases of ideals that are stable under the action of a monoid. The main motivation for developing this theory is to prove finiteness results in commutative algebra and applications. A basic theorem of this type is that ideals in infinitely many indeterminates stable under the action of the symmetric group are finitely generated up to symmetry. Using this machinery, we give new streamlined proofs of some classical finiteness theorems in algebraic statistics as well as a proof of the independent set conjecture of Hoşten and the second author.
KeywordsGröbner basis, Algebraic statistics, Semigroup ring, Well-partial order, Symmetric group, Markov basis
ISSN0001-8708
URL http://www.sciencedirect.com/science/article/pii/S0001870811002945
LanguageEnglish
JournalAdvances in Mathematics
Volume229
Number1
Pages1 - 25
Year2012
Edition0
Translation No
Refereed No
Webmaster